Trending Tags

Statins side effect: The ‘serious side effect’ to report to your doctor straight away

This Morning: Dr Chris reveals grapefruit can affect statins

We use your sign-up to provide content in ways you’ve consented to and to improve our understanding of you. This may include adverts from us and 3rd parties based on our understanding. You can unsubscribe at any time. More info

Patients are prescribed statins if their cholesterol is too high.

Simvastatin, like most other statins, can be used to reduce the risk of heart attacks or strokes.

Statins, like other medicines, have side effects.

There is one side effect from Simvastatin that you must report to your GP or another doctor if you start to experience it.

If you’re experiencing pain, tenderness, weakness, or cramps in your muscles, this could be a sign of muscle breakdown and kidney damage as a result of taking Simvastatin.

This can occur if you’re taking a higher dose of Simvastatin and will happen after a few weeks or months after you begin your prescription.

According to the NHS you should call your doctor and stop taking the statin as soon as possible.

This isn’t the only serious side effect of Simvastatin.

Patients might experience liver problems; this will be evident if you start to experience yellowing of the skin or the whites of their eyes.

Signs of an affected liver will also be pale faeces and dark pee.

Skin rashes with pink-red blotches on the soles of your feet or the palms of your hands is another potential complication from taking Simvastatin.

Your lungs and pancreas are not immune either.

Signs in that your pancreas is affected will be severe stomach pain.

A cough, shortness of breath and weight loss could be a sign that you’ve developed lung disease as result of taking the medication.

A serious allergic reaction, or anaphylaxis, is also possible if you take Simvastatin.

If you experience this or any of the serious allergic reactions, contact your GP and stop taking the medication.

Whilst these side effects sound unnerving, the NHS says that it, ‘seems to be a very safe medicine and it’s unusual to have side effects…different statins can affect people in different ways’.

One of these rare side effects is memory loss, although it the NHS website says it will go away after you’ve stopped taking the medicine.

A note of warning, these are not the full list of potential side effects from Simvastatin, always remember to read the warning leaflet.

If you have any concerns or worries remember to contact your GP or contact the NHS.

Source: Read Full Article

Previous post How to cure a skin hangover
Next post S.Africa Scraps Isolation for Those Without COVID Symptoms